MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE 3¿ VAD MODULAR CABLE; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE 3¿ VAD MODULAR CABLE; VENTRICULAR (ASSIST) BYPASS
Model Number 106525US
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that the patient had recurrent "driveline power fault" alarm starting on the morning on (b)(6) 2026.Last time this occurred was on (b)(6) 2025 (mfr#: 2916596-2025-08235) where equipment and modular cable connection was inspected and no obvious damage or debris was found.Alarm was cleared and did not recur so modular cable was left in place.The site now replaced the modular cable connection and inspected pump side where dust and debris were observed.The alarm had not returned after modular cable change.Technical services stated that the log files from (b)(6) confirmed the onset of driveline power faults on (b)(6) 2026.These faults were associated with a power a fault.The log files from (b)(6) contained alarms associated with the system controller swap.The pump appeared to resume the program set speed in the limited data recorded.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of driveline power fault alarms was confirmed via the submitted log files.Data from the reported event date of 15jan2026 in the submitted controller event log file (b)(6) was reviewed.On 15jan2026 at 05:44:17, the driveline power fault alarm was active due to a power a broken fault.The alarm stayed active through the remainder of the log file.The alarm did not affect the controller's ability to operate the pump at the set speed.There were no other notable alarms active in the log file.Data from the reported event date of 15jan2026 in the submitted backup controller event log file (b)(6) was reviewed.There were no notable alarms active in the log file.The modular cable, lot 10944364, was not returned for analysis.The provided information stated that the patient had a recurrent driveline power fault alarm.The last time this issue occurred on 17dec2025, the modular cable connection was inspected, and no obvious damage or debris was found.This time, the connection on the pump side was inspected and debris was observed.The alarm did not return after the system controller and modular cable were exchanged.Multiple attempts were made to obtain additional information from the customer regarding the return of the product; however, no response was received.A root cause for the reported event cannot be conclusively determined through this analysis.Device history records were reviewed and showed no deviations from manufacturing or qa specifications.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.The current revision of the instructions for use (ifu) can be found on the eifu page of the abbott website.Heartmate 3 instructions for use (rev.D) section 7-¿alarms and troubleshooting¿ and heartmate 3 patient handbook (rev.A) section 5-¿alarms and troubleshooting¿ explain how to properly interpret and troubleshoot driveline fault alarms.Heartmate 3 instructions for use (rev.D) section 8-¿equipment storage and care¿ and heartmate 3 patient handbook (rev.A) section 6-¿caring for the equipment¿ explain how to properly take care and maintain the integrity of the system controller.The heartmate3 lvas patient handbook (rev a) section 10 ¿safety checklists¿ provides checklists to assist the patient in performing routine maintenance of heartmate3 lvad, including inspecting the driveline cable for signs of damage and ensuring that the modular in-line connector is secure and the connector locking nut is in the locked position.Heartmate 3 instructions for use (rev.D) section 2-¿system operations¿ and heartmate 3 patient handbook (rev.A) section 2-¿how your heart pump works¿ explain that if it has been determined that damage has been detected in the modular cable, it should be replaced.The ifu and patient handbook contains information on caring for the driveline and proper showering methods in section 4 ¿living with the heartmate 3".In several sections, this document warns the user to never put the driveline, system controller, or any external equipment into water or liquid; immersion in water or liquid may cause the pump to stop.Section 4 "living with the heartmate 3" of the patient handbook (under "caring for the driveline") contains information regarding how to clean and care for the driveline.This section instructs the user: "keep your driveline clean.Wipe off any dirt or grime.If the driveline gets dirty, use a towel with mild dish soap and warm water to gently clean it.Never submerge the driveline or other system components in water or liquid." no further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE 3¿ VAD MODULAR CABLE
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key24226591
Report Number2916596-2026-00486
Device Sequence Number13079691
Product Code DSQ
UDI-Device Identifier05415067039385
UDI-Public(01)05415067039385(10)10944364(17)280711
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number106525US
Device Catalogue Number106525US
Device Lot Number10944364
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2026
Supplement Date Received by Manufacturer02/09/2026
Initial Report FDA Received Date01/30/2026
Supplement Report FDA Received Date02/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexFemale
Patient Weight55 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American